MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA 3 TITANIUM ILIAC SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE XIA 3 TITANIUM ILIAC SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48231326
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/07/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that as surgeon was advancing pedicle screw, too much torque was applied thus screwdriver threads broke.
 
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, risk assessment; result: the event was confirmed via a visual inspection of the returned device.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Conclusion: the most likely cause of the reported event is user related specifically over-torquing of the device during screw insertion.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM ILIAC SCREWDRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6221263
Report Number0009617544-2017-00002
Device Sequence Number921475
Product Code LXH
UDI-Device Identifier07613327265279
UDI-Public(01)07613327265279
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48231326
Device Lot Number141253
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/04/2017
Supplement Report FDA Received Date03/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1